Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Suggest treatment for fungal infection on ear causing itching

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2585 Questions
Question
Lot of Itching in ears for last three days. On examination, can see some white fungal. What can i do to get rid of it. Is monsoon season responsible. Never face such issue before
Posted Tue, 5 Aug 2014 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Prasad 4 hours later
Brief Answer:
Try antihistamines...

Detailed Answer:
Hi,

Fungal infections are not common infection unless one is immunocompromised. Therefore unless you have previous history of high blood sugar, had previous ear infections or a chronic infection running through it is less likely that you have fungus in the ear.

What other symptoms you have besides itching?

If the symptoms strongly point toward fungal infection, I would like to conduct some tests on the ears and to check your body resistance before starting its treatment. You should consult an ENT surgeon to run those tests.

In the meanwhile you can take antihistamine drugs like cetrizine 10mg at night to relieve the itches.

I don't find any factors that point towards monsoon season as the cause here. But I will like to discuss further in the follow up.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor